Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 113, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jun 14, 2021, 12:06 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 12:06 PM EDT (16:06 UTC)
- Expired
- Jun 14, 2021, 1:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
904
WHUS52 KMFL 141606
SMWMFL
AMZ630-651-141700-
/O.NEW.KMFL.MA.W.0113.210614T1606Z-210614T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
1206 PM EDT Mon Jun 14 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Biscayne Bay...
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM...
* Until 100 PM EDT.
* At 1206 PM EDT, a strong thunderstorm was located near Hallandale,
moving northeast at 25 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Sunny Isles, Hallandale, Virginia Key, Bay Harbor Islands, Port
Everglades, Miami Beach, Bal Harbour, Golden Beach, Surfside, North
Bay Village, Indian Creek, Hollywood and Fort Lauderdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Move to safe harbor immediately as gusty winds and high waves are
expected.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2573 8017 2610 8016 2613 7978 2574 7980
TIME...MOT...LOC 1606Z 242DEG 23KT 2599 8008
HAIL...0.00IN
WIND...40KTS
$$
KELLYWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jun 14, 9:45 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 9:45 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Miami FL 945 AM EDT Mon Jun 14 2021 .UPDATE... A few impulses spawning from a positively tiled short-wave trough (oriented over N/Central Gulf of Mexico) are progressing through the upper level flow. This is allowing for broader scale ascent, which is deepening and moistening the boundary layer as well as subtlety veering the tropospheric winds. This has supported an environment conducive for convective development, as scattered showers/thunderstorms have developed across the region today and are forecast to continue through this afternoon. The 12Z MFL sounding reveals a precipitable water index of 2.06 in. This is within the upper 10% for this time of year, indicating a deep moist environment. Modest effective bulk shear values of 15-20 kt and slightly cooler than average 500 hPa temperatures may support a few taller cells. While a few strong wind gusts cannot be ruled out, the primary threat for today will be urban flooding, primarily over southeastern portions of Miami-Dade County where the greatest forcing and moisture convergence overlaps. && .PREV DISCUSSION... (Issued 736 AM EDT Mon Jun 14 2021) AVIATION(12Z TAFS)... Convection will be more widespread today, particularly over eastern portions of the region and over the Atlantic waters. Conditions may alternate between VFR/MVFR between about 12Z to 02Z, though IFR/LIFR conditions cannot be ruled out within any SHRA/TSRA today. While adverse conditions are possible region- wide, greatest coverage will likely be near southeast terminals including TMB and MIA. Wind primarily southwest/west-southwest around 06-12 kt through the TAF cycle. PREV DISCUSSION... (Issued 317 AM EDT Mon Jun 14 2021) .Heavy Rain & Localized Flooding Possible Today... .A Strong T'storm or Two Possible Today... SHORT TERM (Now through Tuesday)... A somewhat active radar screen is already taking shape here in the predawn hours Monday. Scattered showers and T'storms have already developed across the Gulf and have moved into Collier, Mainland Monroe, and western Broward. This convection should continue through the morning and CAMs indicates additional development through the morning, especially along and south of Alligator Alley. Aloft, an impressive mid level trough will continue to sit overhead. Although temperatures are rather cool in the mid and upper levels, the column is saturated, which will lead to more modest updrafts. Though I can't rule out a downburst or two as updrafts collapse. The main story today will be a heavy rain threat. Both global and mesoscale models show a band of heavy rainfall setting up across far southern Florida, although most locations will likely see some rainfall today. QPF values of 1-3 inches expected across far southern Florida with locally higher amounts. North of the I75 corridor, generally a quarter to three quarters of an inch will be possible. Although this is very beneficial rainfall with very dry antecedent conditions, there still could be a slower storm motion and as we've already seen this morning, storm back-building, which could lead to some urban flooding concerns. Considered a FFA; however, with the the antecedent conditions and the more localized nature of the heaviest rainfall amounts, will not need a headline for now. Although, short fused hydro products may be needed later today. Tuesday doesn't look as wet for now. Slightly drier air is expected to move in with PWATs slightly lower (1.75" over 2.3" we'll see today). Still will keep POPs and may see a rather strong updraft or two in the afternoon with a bit better instability and continued cooler than average mid level temperatures. Speaking of temperatures, today will be cooler across the Atlantic metro with more clouds and rainfall. LONG TERM (Tuesday Night through Sunday)... The mid level trough will continue to remain parked over the region during the middle portion of the week. This will continue to feed in plenty of deep layer tropical moisture as forecast PWAT values on Wednesday and Thursday remain right around 2 inches across most of the area. As the sea breezes develop, scattered to numerous showers and thunderstorms will develop each day. The greatest chances of storms will continue to focus over the interior and east coast metro areas in the afternoon and evening and then over the Gulf and Atlantic waters during the overnight and early morning hours. With plenty of moisture in place, the potential for localized flooding will continue especially on Wednesday as the stronger storms will continue bring heavy rainfall along with them. The latest guidance is showing that later on Thursday, a gradual transition will start to take place as the mid to upper level trough slowly begins to lift out of the region. At the same time, a strengthening ridge of high pressure over the Bahamas will start to move westward towards the Florida Straits as well as South Florida. This will help to switch the wind flow back around to the southeast for the end of the week and into the upcoming weekend. The latest computer model guidance continues to show a Saharan Air Layer (SAL) moving into the area for the end of the week and into the upcoming weekend as well. This combined with drier air moving into the region along with the area of high pressure could reduce the chances of shower and thunderstorm development by the end of the week and into the upcoming weekend. There still remains a high amount of uncertainty in the forecast for the end of the week, however, as the National Hurricane Center continues to monitor an area of disturbed weather in the southwestern Gulf of Mexico. This is forecasted to move northward in the Gulf of Mexico later in the week well to the west of South Florida. Model Guidance still remains in disagreement as to how far west in the Gulf of Mexico this area of disturbed weather tracks. Right now, the forecast for the end of the week continues to show a blend of the forecast models bringing some drier air into the region. If this area of disturbed weather moves somewhat closer, this could increase the amount of moisture in the region which could lead to higher chances of showers and thunderstorms then what is currently forecasted. This will need to be monitored as the week progresses. MARINE... Southwesterly flow will continue through much of the forecast period. At times winds will approach cautionary thresholds, especially across the Atlantic. Otherwise, the main story will be intermittent showers and thunderstorms. The strongest activity will produce cloud-to-water lightning, gusty winds, and locally rough seas. Additionally, cannot rule out waterspouts as well. Some improvement (in the form of lower rain chances) is anticipated toward the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 91 79 88 / 40 60 20 60 West Kendall 76 92 77 89 / 40 60 20 60 Opa-Locka 76 91 79 89 / 40 60 20 60 Homestead 75 90 77 88 / 40 50 30 60 Fort Lauderdale 77 91 78 88 / 40 60 20 60 N Ft Lauderdale 77 90 77 89 / 40 60 20 60 Pembroke Pines 76 91 78 88 / 40 60 20 60 West Palm Beach 74 90 76 89 / 40 70 20 60 Boca Raton 76 92 77 88 / 40 70 20 60 Naples 77 89 77 88 / 50 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 14, 10:20 AM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1020 AM EDT Mon Jun 14 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1020 AM EDT Mon Jun 14 2021 ...Localized Flooding Possible Along Portions of The Atlantic Metro... ...A Few Strong Thunderstorms Possible Across South Florida Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Flooding: Heavy rainfall from thunderstorms may lead to localized flooding over the Atlantic metro region, with the greatest risk being the eastern-most portions of Miami-Dade County. Thunderstorms: Scattered to numerous showers and thunderstorms are expected today. A few strong thunderstorms are possible today. Waterspouts: A few waterspouts are possible across the local waters of South Florida today. Hail: Small hail may be possible today in association with any stronger thunderstorms. Wind: A downburst from a strong thunderstorm or two may be capable of producing winds in excess of 45mph. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous showers and thunderstorms are possible into midweek, especially over the interior and east coast metro areas. The primary impacts from the thunderstorms will be gusty winds, lightning, and localized/urban flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. Elevated risk of rip currents will be possible going into the upcoming weekend along the Atlantic Beaches. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 14, 10:57 AM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Miami FL 1057 AM EDT Mon Jun 14 2021 FLZ071>074-141545- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 1057 AM EDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 1145 AM EDT... * At 1057 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Miccosukee Resort, or 13 miles west of Hialeah, moving northeast at 25 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Miramar, Doral, Miami Lakes, Hialeah Gardens, Medley, Palm Springs North, Miccosukee Resort, Pennsuco, Intersection Krome And U.S. 27, Country Club, Tamiami and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2568 8046 2586 8064 2604 8050 2593 8031 TIME...MOT...LOC 1457Z 217DEG 22KT 2583 8051 SB/LK
Special weather statement, Jun 14, 11:12 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
1112 AM EDT Mon Jun 14 2021
FLZ067-068-071>074-168-172-173-141600-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
1112 AM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL NOON EDT...
* At 1111 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Tamarac, moving northeast at 30
mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Miami Gardens, Hallandale, Lauderhill, Weston and North Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2638 8003 2601 8003 2590 8009 2591 8030
2610 8074 2641 8029
TIME...MOT...LOC 1511Z 229DEG 28KT 2619 8026
KELLYSpecial weather statement, Jun 14, 11:43 AM EDT, 23 minutes before
Special Weather Statement National Weather Service Miami FL 1143 AM EDT Mon Jun 14 2021 FLZ069-070-141630- Coastal Collier County FL-Inland Collier County FL- 1143 AM EDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL 1230 PM EDT... * At 1142 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Copeland, or 9 miles north of Everglades City, moving east at 25 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Carnestown, Copeland, Big Cypress National Preserve, Fakahatchee Strand State Preserve, Jerome and Deep Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2587 8148 2604 8151 2625 8109 2600 8098 TIME...MOT...LOC 1542Z 247DEG 22KT 2599 8136 KELLY
Local storm report, Jun 14, 11:47 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1147 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST NORTH PERRY AIRPOR 26.00N 80.23W
06/14/2021 M52 MPH BROWARD FL ASOS
ASOS STATION KHWO PEMBROKE PINES.
&&
SPMSpecial weather statement, Jun 14, 11:57 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
1157 AM EDT Mon Jun 14 2021
FLZ067-068-071-072-168-172-141645-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1157 AM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 1245 PM EDT...
* At 1157 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Village Park, or near Tamarac,
moving northeast at 25 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach,
Lauderhill, Coconut Creek, Oakland Park, North Lauderdale,
Lauderdale Lakes, Dania Beach and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2637 8003 2618 8003 2606 8011 2621 8036
2640 8020 2640 8005
TIME...MOT...LOC 1557Z 242DEG 23KT 2619 8020
KELLYLocal storm report, Jun 14, 12:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1202 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM LIGHTNING 13 WNW WESTON 26.15N 80.59W
06/14/2021 BROWARD FL LAW ENFORCEMENT
FHP TROOPER REPORTED A VEHICLE STRUCK BY
LIGHTNING TRAVELING WESTBOUND ON ALLIGATOR
ALLEY NEAR MM 31. LIGHTNING STRUCK THE REAR
ANTENNA OF A VEHICLE WHERE IT THEN
DISCHARGED THROUGH THE GROUND. THE ROAD
RECEIVED DAMAGE, WITH A REPORTED 7 FT X 4 FT
X 2 IN DEEP HOLE IN THE ROAD. NO INJURIES
REPORTED.
&&
FELLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 14, 10:55 AM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 14, 10:57 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jun 14, 10:59 AM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 14, 11:12 AM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 14, 11:41 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 2 hr |
| Jun 14, 11:43 AM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 14, 11:57 AM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 14, 11:59 AM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 14, 12:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 14, 12:28 PM EDT | Special Marine Warning | MFL | 92 min | |
| Jun 14, 12:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 14, 12:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jun 14, 12:35 PM EDT | Special Weather Statement | MFL | Monroe | 55 min |
| Jun 14, 1:06 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Jun 14, 1:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 14, 1:26 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Jun 14, 1:43 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 14, 1:47 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
| Jun 14, 2:05 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jun 14, 2:14 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 61 min |
| Jun 14, 3:08 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 67 min |
| Jun 14, 5:19 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jun 14, 7:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| Jun 14, 7:18 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Jun 14, 7:31 PM EDT | Special Marine Warning | MFL | 44 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.